MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that the root cause of this failure mode is contributed to "improper use - device interface".The patient reported driving 7.5 mph (top speed) when his two dogs came around the corner.The patient reported that they tried to avoid running over his dog and took a hard-left turn.The patient reported that because he was not wearing a positional belt as required when occupying the device, he fell from the seating system and broke his leg (tibia bone).The patient reported that the wheelchair did not cause or contribute to this event.The wheelchair was returned to permobil in a fully stood up seat position with mechanics under the seating system that allow stand, tilt and elevation was bent from an external source causing the seat frame to be stuck in a stand position unable to operate.As far as the rest of the wheelchair, no additional damages could be found.The damages done to the seating system cannot be explained or linked to the event described.When questioning the patient, a reason could not be given for this damage.In an attempt to prevent improper use, the patient was informed to always wearing a positional belt when using the device and to always report damages immediately when they occur and stop using the device until approved by a certified technician.The dealer was supplied the spare parts needed to repair the wheelchair back to factory specification.The dhr for this device was reviewed and the wheelchair met specification prior to distribution.
 
Event or Problem Description
Patient stated that he was traveling full speed and to avoid the dog took a hard left turn and fell out of the wheelchair, having not been wearing a positional belt.End user stated that the device did not tip over or sustain damages during the event.The patient is reported to have broke his leg.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key7115281
Report Number1221084-2017-00102
Device Sequence Number1874291
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight104